Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 37, NWS Austin/San Antonio, TX

November 20, 2009Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Nov 20, 2009, 4:31 PM CST for Karnes County, Texas. It took effect at Nov 20, 2009, 8:37 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2009, 4:31 PM CST (22:31 UTC)
In effect from
Nov 20, 2009, 8:37 PM CST
Expired
Nov 21, 2009, 7:42 PM CST
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2).

Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 202231
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 PM CST FRI NOV 20 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  CIBOLO CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC255-211631-
/O.NEW.KEWX.FL.W.0037.091121T0300Z-091121T1900Z/
/FCTT2.1.ER.091121T0300Z.091121T0600Z.091121T0700Z.NO/
431 PM CST FRI NOV 20 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 PM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.1
  FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  FALLS CITY         6   17   16.4   FRI 04 PM  16.5   5.6   2.0   1.3   1.2

$$
1 follow-up statement
000 
WGUS84 KEWX 210238
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CST FRI NOV 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  CIBOLO CREEK NEAR FALLS CITY AFFECTING KARNES COUNTY
(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC255-212038-
/O.EXT.KEWX.FL.W.0037.091121T0237Z-091122T0142Z/
/FCTT2.1.ER.091121T0005Z.091121T0600Z.091121T1342Z.NO/
838 PM CST FRI NOV 20 2009

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CIBOLO CREEK NEAR FALLS CITY.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM FRIDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY AFTER MIDNIGHT 
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  FALLS CITY         6   17   17.9   FRI 08 PM   6.2   2.1   1.4   1.2      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Nov 20, 3:03 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 20, 3:03 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CST FRI NOV 20 2009

.DISCUSSION...
UPPER TROUGH WILL PUSH EAST OF REGION BY DAWN. CENTER OF LOW WILL
MIGRATE ACROSS AREA THIS EVENING WITH A GOOD CHANCE OF SHOWERS
EASTERN HALF TIL MIDNIGHT...AFTER MIDNIGHT..SHOWERS EXITING EASTERN
CWA. WILL MAINTAIN THE FLASH FLOOD WATCH UNTIL 6 PM. MOSTLY SUNNY
TOMORROW WITH STRONG NORTHWEST FLOW ALOFT BEHIND THE UPPER LOW.
MOSTLY CLEAR TOMORROW NIGHT WITH SOUTHERLY FLOW RETURNING TO THE HILL
COUNTRY AHEAD OF A WEAK SHORT WAVE. THIS WEAK DISTURBANCE WILL
PUSH ACROSS THE AREA SUNDAY WITH ONLY A FEW MID/HIGH CLOUDS.
INCREASING MOISTURE AND CLOUDINESS MONDAY WITH MILD DAYTIME
TEMPERATURES. ANOTHER COLD FRONT WILL ARRIVE EARLY TUESDAY WITH
A SLIGHT/LOW CHANCE OF SHOWERS UNDER ZONAL FLOW ALOFT. A COOL
RIDGE WILL BUILD DOWN TUESDAY NIGHT AS THE NORTHERN STREAM SWEEPS
SOUTH INTO THE SOUTHERN GREAT PLAINS. DISTURBANCES WILL CARVE A
TROUGH INTO THE ARKLATEX AREA WEDNESDAY ANCHORING A COOL DRY
RIDGE OVER THE CWA FOR THANKSGIVING. MOSTLY SUNNY BUT COOL
WEATHER EXPECTED ON THANKSGIVING WITH HIGHS IN THE MID 60S TO NEAR
70. A DRY WEST NORTHWEST FLOW DRY PATTERN WILL SET UP A WARMING
NEXT FRIDAY INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  53  69  47  72 / 100  40  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  64  52  70  41  75 / 100  40  -    0  -
NEW BRAUNFELS MUNI AIRPORT     66  52  70  44  73 / 100  40  -    0  -
BURNET MUNI AIRPORT            63  48  67  47  68 /  70  30  -    0  -
DEL RIO INTL AIRPORT           66  45  74  50  72 /  40  10   0   0  -
GEORGETOWN MUNI AIRPORT        63  52  67  47  70 / 100  40  -    0  -
HONDO MUNI AIRPORT             66  51  73  46  70 /  80  20  -    0  -
SAN MARCOS MUNI AIRPORT        65  52  69  46  73 / 100  40  -    0  -
LA GRANGE - FAYETTE REGIONAL   66  54  67  44  72 / 100  40  10   0  10
SAN ANTONIO INTL AIRPORT       66  54  71  47  72 / 100  40  -    0  -
STINSON MUNI AIRPORT           66  54  71  47  73 / 100  40  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: DE WITT...FAYETTE...GONZALES...LAVACA...LEE.

&&

02/08
Hazardous weather outlook, Nov 20, 4:33 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 AM CST FRI NOV 20 2009

TXZ171>173-183>193-202>208-217>222-228-211045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-DIMMIT-
433 AM CST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER AIR DISTURBANCE AND COLD FRONT WILL MOVE ACROSS SOUTH
CENTRAL TEXAS TODAY AND PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES CAN BE
EXPECTED. THE RAINS WILL END FROM THE WEST TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ194-209-223>225-211045-
LEE-FAYETTE-GONZALES-DE WITT-LAVACA-
433 AM CST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FROM 6 AM TO 6 PM TODAY. AN UPPER
AIR DISTURBANCE AND A COLD FRONT WILL MOVE OVER SOUTH CENTRAL
TEXAS TODAY...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
TO THE COASTAL PLAINS. LOCALLY HEAVY RAIN IS LIKELY WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES EXPECTED...AND ISOLATED AMOUNTS NEAR 5
INCHES POSSIBLE. THE RAINS WILL DIMINISH FROM THE WEST TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 20, 11:59 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 AM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      SAN ANTONIO             29.42N  98.49W
11/20/2009                   BEXAR              TX   EMERGENCY MNGR

            SEVERAL HIGH WATER RESCUES ONGOING AROUND THE METRO
            AREA

&&

EVENT NUMBER EWX0900186

SBS
Local storm report, Nov 20, 12:42 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FLASH FLOOD      4 E FLORESVILLE         29.13N  98.10W
11/20/2009                   WILSON             TX   NWS EMPLOYEE

            WATER FLOWING OVER THE ROADWAY AT FM 537

&&

EVENT NUMBER EWX0900187

SBS
Local storm report, Nov 20, 2:21 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      WESTHOFF                29.20N  97.47W
11/20/2009                   DEWITT             TX   EMERGENCY MNGR

            SEVERAL FARM TO MARKET ROADS CLOSED DUE TO WATER
            COVERING THE ROADWAY

&&

EVENT NUMBER EWX0900188

SBS
Local storm report, Nov 20, 2:25 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      6 NE STOCKDALE          29.30N  97.89W
11/20/2009                   WILSON             TX   EMERGENCY MNGR

            FM 1681 CLOSED DUE TO WATER COVERING THE ROADWAY

&&

EVENT NUMBER EWX0900189

SBS
Local storm report, Nov 20, 2:37 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      GONZALES                29.51N  97.45W
11/20/2009                   GONZALES           TX   EMERGENCY MNGR

            SEVERAL FARM TO MARKET ROADS CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER EWX0900190

SBS
Local storm report, Nov 20, 2:38 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CST FRI NOV 20 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      WESTHOFF                29.20N  97.47W
11/20/2009                   DEWITT             TX   EMERGENCY MNGR

            FM 108 CLOSED DUE TO HIGH WATER

&&

CORRECTED REMARKS

EVENT NUMBER EWX0900188

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 11:37 PM CSTAreal Flood AdvisoryEWXGonzales, Guadalupe, Wilson113 min
Nov 20, 1:26 AM CSTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde2 hr
Nov 20, 9:49 AM CSTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more116 min
Nov 20, 9:58 AM CSTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more107 min
Nov 20, 10:24 AM CSTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Nov 20, 11:03 AM CSTFlash Flood WarningEWXGonzales, Guadalupe3 hr
Nov 20, 11:40 AM CSTAreal Flood AdvisoryEWXFayette, Lavaca, Lee3 hr
Nov 20, 11:45 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Nov 20, 11:46 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Nov 20, 12:46 PM CSTFlash Flood WarningEWXDeWitt, Karnes3 hr
Nov 20, 1:31 PM CSTFlash Flood WarningEWXLavaca3 hr
Nov 20, 2:06 PM CSTFlash Flood WarningEWXAtascosa, Wilson114 min
Nov 20, 3:05 PM CSTRiver Flood WarningEWXDeWitt3 days
Nov 20, 3:29 PM CSTAreal Flood AdvisoryEWXBandera, Bexar, Caldwell, Comal, Frio, Gonzales and 4 more2 hr
Nov 20, 4:02 PM CSTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes, Wilson118 min
Nov 20, 5:35 PM CSTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Kendall, Medina, Wilson3 hr
Nov 20, 5:58 PM CSTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.